EconPapers    
Economics at your fingertips  
 

Gibrat’s law for cities, growth regressions and sample size

Rafael González-Val (), Luis Lanaspa () and Sanz-Gracia, Fernando

Economics Letters, 2013, vol. 118, issue 2, 367-369

Abstract: This paper uses un-truncated city population data from six countries (the United States, Spain, Italy, France, England and Japan) to illustrate how parametric growth regressions can lead to biased results when testing for Gibrat’s law in city size distributions. The OLS results show non-monotonic behaviours depending on the sample size. Moreover, it is possible to find a critical sample size from which we reject Gibrat’s law.

Keywords: Gibrat’s law; City size distribution; Urban growth (search for similar items in EconPapers)
JEL-codes: R00 R11 R12 (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165176512006106
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Gibrat’s law for cities, growth regressions and sample size (2012) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:ecolet:v:118:y:2013:i:2:p:367-369

Access Statistics for this article

Economics Letters is currently edited by Economics Letters Editorial Office

More articles in Economics Letters from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-12-03
Handle: RePEc:eee:ecolet:v:118:y:2013:i:2:p:367-369